Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Dirty old TCAs and hypotension Sad Panda

Posted by Racer on July 20, 2004, at 15:05:14

In reply to Re: Dirty old TCAs and hypotension Racer, posted by Sad Panda on July 19, 2004, at 23:27:45

LoL! What other antidepressants have I tried? That's a long list, my friend, and most of them are in the past year! I've kinda given up on finding an effective medication right now. Next time I see Dr EyeCandy, I'm going to ask to try Straterra again, though, because it seemed as if it helped before, it just came along with so many other problems. On the other hand, since I was also taking Prozac, Provigil, and Xanax, I'm more than willing to hope that the benefits were from the Straterra, and the side effects had more to do with the other drugs.

(Supporting my hypothesis, by the way, the other drugs in combination did cause a lot of the same problems that led to discontinuing the Straterra -- so far as I can tell, the only thing that I think probably was due to the Straterra was a major change in my {ahem} [feminine euphemism alert] 'cycle'. Otherwise, I'm pretty well convinced that the overwhelming agitation and "speedy" feeling was the combination of Prozac and Provigil -- because when I tried Prozac again at the end of May, that's what happened. The significant residual depression? Well, aside from the fact that I felt as if I looked like a speed-freak to everyone around me, I think the Xanax may have had a lot to do with that -- because when I took some a week or so ago for sleep, I was profoundly depressed for days afterwards. Maybe not scientifically verifiable, but I'm still inclined to believe it's worth trying... Let's hope Dr EyeCandy will agree...)

I did take Effexor from 1999 until the end of 2002, although it really stopped working for me by the end of 2000. It wasn't ever effective on its own, but with the addition of 10mg of Prozac, it did well enough for over a year. I'm not willing to try again, though, because of the withdrawal. The taper schedule from my doctor left me a basket case, so we slowed it down pretty radically: 37.5mg reduction taking place only when the withdrawal symptoms from the last reduction were past. Since I was on 225mg, that taper lasted from February until late November -- and aside from the distress from the withdrawal itself, my depression was back full force by about halfway through the process. The withdrawal, by the way, is only part of the reason I'm unwilling to try it again: the fact that it never worked very well and then stopped working entirely is probably a bigger issue for me.

Salt? You must be HIGH! (Sorry, like I said, hubby teases me about it a lot...) I'm pretty sure I get enough salt for health, just not a lot extra. I do eat store-bought bread, for example, and have a liverwurst sandwich most days for lunch. (Boring? Maybe, but I do *adore* liverwurst.) And, thanks to my husband and tendency to eat certain things compulsively, I eat a bowl of potato chips most nights after dinner. (Upsets me, since I tend to eat them even if I'm not hungry -- feels so uncontrollable, and compulsive.) I have thought of getting some salt tablets, though, and will probably bring it up with the next doctor I see.

Really, except when the meds make it so much worse, the hypotension is something I've gotten used to. I try not to jump up from my chair and race into action, there's usually enough warning that I can get my head down when I need to, etc.

Always great to 'chat' with you, Panda. And tell me, are you a Great Panda, a Lesser Panda, or a Red Panda?


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Racer thread:364763
URL: http://www.dr-bob.org/babble/20040719/msgs/368328.html